Deterministic fuzzy time series model for forecasting enrollments

Sheng Tun Li, Yi Chung Cheng

Research output: Contribution to journalArticlepeer-review

79 Citations (Scopus)

Abstract

The fuzzy time series has recently received increasing attention because of its capability of dealing with vague and incomplete data. There have been a variety of models developed to either improve forecasting accuracy or reduce computation overhead. However, the issues of controlling uncertainty in forecasting, effectively partitioning intervals, and consistently achieving forecasting accuracy with different interval lengths have been rarely investigated. This paper proposes a novel deterministic forecasting model to manage these crucial issues. In addition, an important parameter, the maximum length of subsequence in a fuzzy time series resulting in a certain state, is deterministically quantified. Experimental results using the University of Alabama's enrollment data demonstrate that the proposed forecasting model outperforms the existing models in terms of accuracy, robustness, and reliability. Moreover, the forecasting model adheres to the consistency principle that a shorter interval length leads to more accurate results.

Original languageEnglish
Pages (from-to)1904-1920
Number of pages17
JournalComputers and Mathematics with Applications
Volume53
Issue number12
DOIs
Publication statusPublished - 2007 Jun

All Science Journal Classification (ASJC) codes

  • Modelling and Simulation
  • Computational Theory and Mathematics
  • Computational Mathematics

Fingerprint Dive into the research topics of 'Deterministic fuzzy time series model for forecasting enrollments'. Together they form a unique fingerprint.

Cite this